Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 54, NWS Cheyenne, WY

January 11, 2009

NWS Cheyenne, WY issued this high wind warning at Jan 11, 2009, 9:48 AM MST. It took effect at Jan 11, 2009, 10:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 9:48 AM MST (16:48 UTC)
In effect from
Jan 11, 2009, 10:00 AM MST
Expired
Jan 11, 2009, 4:00 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 111648
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SUN JAN 11 2009

...HIGH WINDS HAVE RETURNED TO PART OF SOUTHEAST WYOMING...

.A STRONG SOUTHWEST TO WEST WIND FLOW ALOFT MIXING DOWN TO THE
SURFACE HAS CAUSED SURFACE WINDS TO REACH HIGH WIND LEVELS IN
NORTHERN PORTIONS OF CARBON COUNTY IN SOUTHEAST WYOMING TODAY.

WYZ062-112300-
/O.NEW.KCYS.HW.W.0054.090111T1700Z-090111T2300Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
948 AM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH
WILL BLOW TODAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL OCCUR
NEAR ARLINGTON ALONG INTERSTATE 80 NORTHWEST OF LARAMIE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

JR
1 follow-up statement
000 
WWUS75 KCYS 112238
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST SUN JAN 11 2009

WYZ062-112345-
/O.EXP.KCYS.HW.W.0054.000000T0000Z-090111T2300Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
338 PM MST SUN JAN 11 2009

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS TODAY HAVE GRADUALLY DECREASED THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE TO DECREASE LATE THIS
AFTERNOON. FOR THIS REASON...THE NATIONAL WEATHER SERVICE IN
CHEYENNE WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 4 PM MST
THIS AFTERNOON.

$$

NEZ001>003-019>021-054-055-120700-
/O.NEW.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
338 PM MST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:13 AM MST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 3:13 AM MST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
313 AM MST SUN JAN 11 2009

.SHORT TERM...TODAY THROUGH MONDAY...
MODELS ARE FAIRLY SIMILAR FOR THIS PART OF THE FORECAST AND HAVE
GOOD RUN TO RUN CONSISTENCY.  THE LARGE RIDGE ALOFT OVER THE EASTERN
PACIFIC EARLY THIS MORNING WILL CONTINUE TO BUILD AND MOVE SLOWLY
EAST THROUGH 00Z TUESDAY.  A SHORTWAVE TROUGH IS CURRENTLY MOVING
OVER THE TOP OF THE RIDGE IN THE GULF OF ALASKA AND WILL MOVE OVER
THE NORTHERN PLAINS LATE TONIGHT AND MONDAY.  THE CLIPPER SYSTEM
WILL MOVE THE ASSOCIATED SURFACE LOW FROM WEST CENTRAL ALBERTA AT
12Z TODAY TO THE EASTERN DAKOTAS 12Z MONDAY.  A SHALLOW CANADIAN
POLAR FRONT WILL BACK INTO AT LEAST THE EAST PART OF THE CWA LATE
TONIGHT AND MONDAY MORNING.  AT THIS TIME IT APPEARS THAT THERE
WILL BE ENOUGH MOISTURE...JET DYNAMICS AND MID LEVEL FRONTOGENESIS
TO PRODUCE A PERIOD OF LIGHT SNOW MAINLY OVER AND EAST OF THE
LARAMIE RANGE LATE TONIGHT AND MONDAY MORNING.  THE LIGHT SNOW WILL
LINGER THROUGH THE AFTERNOON HOURS ALONG THE LARAMIE RANGE.  SURFACE
HIGH PRESSURE BUILDS INTO THE HIGH PLAINS AND WILL IMPROVE
CONDITIONS OVER THE REST OF THE EAST PART OF THE CWA MONDAY
AFTERNOON.  SNOWFALL WILL BE LESS THAN AN INCH...WITH LARGER
ACCUMULATIONS OVER AND NEAR THE LARAMIE RANGE.  THE NORTHWEST FLOW
ALOFT WILL CONTINUE TO PRODUCE OROGRAPHIC SNOW OVER THE SNOWY RANGE
THROUGH MONDAY...WITH SEVERAL INCHES OF ACCUMULATING SNOW LIKELY.
OTHERWISE...THE MAIN ISSUE FOR THIS PART OF THE FORECAST WILL STILL
BE THE WINDS.  CURRENTLY KARL IS GUSTING TO 50 MPH WITH THE LOWEST
GATES OF THE MEDICINE BOW PROFILER AT 45 KNOTS.  THE LOW LEVEL
HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR REMAIN MARGINAL THROUGH
TONIGHT AND SO WILL KEEP WINDS JUST BELOW CRITERIA DURING THAT
TIME.  THE STRONGER WINDS WILL SHIFT OVER THE EAST PART OF THE CWA
BY MONDAY AS THE FLOW ALOFT BECOMES MORE NORTHERLY AND THE 300 MB
JET IS OVER THE AREA.  WIND HIGHLIGHTS MAY BE NEEDED OVER THE EAST
PART OF THE CWA BY MONDAY.  FOR NOW HAVE GUSTS BETWEEN 45 AND 50
MPH AND A WIND ADVISORY MIGHT NEED TO BE CONSIDERED FOR THE
PANHANDLE.  TEMPERATURES TODAY AND TONIGHT WILL REMAIN ABOVE NORMAL
WITH COOLER TEMPERATURES IN MOST AREAS FOR MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAINLY DRY CONDITIONS WILL PREVAIL ACROSS THE CWA THROUGH THE
EXTENDED PERIOD.  THE ONLY EXCEPTION BEING A CHANCE OF SNOW ACROSS
THE NORTHERN ZONES AND THE MOUNTAINS TUES NIGHT AND WED.  NW FLOW
WILL DOMINATE THE PERIOD WITH A HIGH AMPLITUDE RIDGE OFF THE WEST
COAST AND A DEEP UPPER TROUGH OVER THE EASTERN HALF OF THE U.S.  A
COLD FRONT IN ASSOCIATION WITH A DISTURBANCE WILL MOVE ACROSS THE
AREA TUES NIGHT AND WED.  WARMER TEMPERATURES WILL OCCUR FOR FRI AND
SAT AS THE FRONTAL BOUNDARY MOVES TO THE EAST AND A SURFACE LEE
TROUGH SETS UP.  WINDY CONDITIONS WILL ALSO OCCUR THROUGHOUT THE
EXTENDED PERIOD.  A DISTURBANCE WILL POSSIBLY MOVE ACROSS THE
FORECAST AREA ON SAT...BUT THE TRACK OF THE FEATURE REMAINS
UNCERTAIN AT THIS TIME.  HIGH TEMPERATURES WILL BE AROUND 10 DEGREES
ABOVE NORMAL ON TUES...COOLING TO AROUND NORMAL FOR WED AND
THUR...AND 7 TO 10 DEGREES ABOVE NORMAL FOR FRI AND SAT.

&&

.AVIATION...WEST WINDS WILL GUST AS HIGH AS 45 KNOTS OVER AND NEAR
THE SNOWY AND LARAMIE RANGES AGAIN TODAY AND TONIGHT.  THE SURFACE
WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND MONDAY WITH GUSTS
TO 40 KNOTS LIKELY EAST OF THE LARAMIE RANGE.  VFR CONDITIONS OVER
THE CWA WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW
FOR A PERIOD LATE TONIGHT AND MONDAY.  THOSE CONDITIONS WILL PERSIST
INTO MONDAY AFTERNOON OVER KLAR...KCYS AND KEAN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Jan 11, 5:10 AM MST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST SUN JAN 11 2009

NEZ001>003-019>021-054-055-WYZ059>070-121215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
510 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jan 11, 6:06 AM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 AM MST SUN JAN 11 2009

WYZ062>064-066-112000-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK
606 AM MST SUN JAN 11 2009

...WINDS REMAIN STRONG EARLY THIS MORNING OVER AND NEAR THE
MOUNTAINS...

AT 6 AM...WEST WINDS WERE SUSTAINED AT BETWEEN 25 AND 35 MPH OVER
AND NEAR THE SNOWY AND LARAMIE RANGES. WIND GUSTS WERE GENERALLY
BETWEEN 40 AND 45 MPH...WITH GUSTS UP TO 50 MPH IN THE ARLINGTON
AREA. THE WINDS WILL REMAIN STRONG THROUGH THE REST OF TODAY IN
THOSE AREAS AND WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
AND REDUCED VISIBILITIES.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE WITH
LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH TODAY OVER AND
NEAR THE MOUNTAINS. THAT INCLUDES INTERSTATE 80 BETWEEN
ARLINGTON AND WALCOTT JUNCTION AND INTERSTATE 25 BETWEEN
CHUGWATER AND WHEATLAND.

WEILAND
Local storm report, Jan 11, 9:48 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/11/2009  M45 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 40 TO 45 MPH 0120L-0410L

0905 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M62 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 50 MPH

&&

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.